Alert archive / Maryland / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2004, 9:06 PM EDT for Caroline County, Queen Anne's County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 9:06 PM EDT (01:06 UTC)
- Expired
- Jun 2, 2004, 9:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
Counties Caroline County, MD, Queen Anne's County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 030106
SVRPHI
MDC011-035-030145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND
CENTRAL QUEEN ANNES COUNTY IN NORTHEAST MARYLAND
* UNTIL 945 PM EDT
* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTREVILLE...OR ABOUT 28
MILES SOUTHWEST OF DOVER...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLDSBORO BY 915 PM EDT
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3911 7590 3913 7576 3908 7575 3893 7575
3892 7600 3907 7607
$$
TFGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 245 PM EDT WED JUN 2 2004 .SHORT TERM... CONVECTION OFF TO A SLOWER START TODAY. EVEN THOUGH DYNAMICS LOOKS GOOD TO SUPPORT WIND EVENT...THERMODYNAMICS APPEAR TO BE LACKING ENOUGH TO KEEP CAPE LEVELS DOWN COMPARED TO YESTERDAY. STILL TIME FOR THINGS TO GET GOING...BUT RIGHT NOW DOES NOT LOOK TO BE AS ACTIVE A DAY AS YESTERDAY. && .LONG TERM... AIR MASS CHANGE ON TAP LATER TONIGHT INTO THU AS FRONT PUSHES THROUGH. ETA HANGS PRECIPITATION BACK A LITTLE LATER TONIGHT AND LEANED IN THAT DIRECTION DUE TO GFS PRECIPITABLE WATER INITIALIZATION PROBLEMS. DEW POINTS DROP ANOTHER 5 DEGREES FOR THU...AND DROP YET AGAIN INTO FRIDAY AS WE GET ANOTHER BATCH OF MILD DRY AIR SIMILAR TO LAST WEEKEND. ONSHORE FLOW ON SAT CAUSES DEWPOINTS TO RISE A BIT BUT DAYTIME TEMPS STAY RELATIVELY COOL AS AIRFLOW COMES OFF THE WATER. 12Z GFS HAS BACKED OFF STORM ALONG THE COAST FOR THE WEEKEND WHICH LOOKED LIKE IT WAS ASSOCIATED WITH CONVECTIVELY INDUCED VORT MAX. TAMER 12Z VERSION OF GFS TRENDS TOWARD OTHER NUMERICAL GUIDANCE...SO SAT AND SUN LOOK RATHER PLEASANT WITH FRONTAL BOUNDARY STAYING TO OUR SOUTH. PUSHED POPS UPWARD AS WE ROLL INTO NEXT MONDAY AS WARM FRONT PULLS NORTHWARD...BEFORE YET ANOTHER COLD FRONTAL PASSAGE ON TUE. FRONT NEVER MAKES IT TOO FAR SOUTH AND LEFT PUT CHANCE POPS IN FOR WED. EVEN LONGER RANGE...HEIGHTS TENDS TO RISE AS WE MOVE INTO LATTER PORTION OF NEXT WEEK...WHICH IMPLIES POTENTIAL RETURN OF WARM HUMID AIRMASS. && .MARINE....SOUTHERLY FLOW MAY INCREASE SOMEWHAT IN THE VERY SHORT TERM, CAUSING SEAS OVER THE NORTHERN COASTAL WATERS TO APPROACH 5 FT FOR A TIME, HOWEVER BELIEVE THEY WILL STAY UNDER THE SCA CRITERION. DITTO FOR THE WINDS. WINDS AND SEAS OF COURSE COULD INCREASE IN ANY THUNDERSTORMS THAT MAKE IT TO THE COAST LATE THIS AFTERNOON OR THIS EVENING. COLD FRONT WILL TAKE A COUPLE OF MID LVL IMPULSES TO FORCE IT THROUGH FOR GOOD, SO HAVE SLOWED THE VEERING OF THE WINDS JUST A BIT. THEN HIGH PRESSURE WELL INTO THE WEEKEND WITH SOMETHING OF A RETURN FLOW EVENTUALLY DEVELOPING. NO FLAGS. && .AVIATION...OUTSIDE OF ANY CONVECTIVE ACTIVITY, FORECASTING VFR CONDITIONS. DWPTS NOT EXPECTED OUT OF THE 50S OVER THE TAF AREAS, HENCE NOT FCSTG VSBY RESTRICTIONS DUE TO FOG TONIGHT. THIS MAY BE REVISITED IF CONVECTION DROPS ENOUGH RAIN NEAR TAF SITES, SINCE WINDS EXPECTED TO DIMINISH AS FRONT WITH WEAK PRESSURE GRADIENT TAKES QUITE A WHILE TO MOVE THROUGH. TARGET TIME FOR CONVECTION PRESENTLY FROM ABOUT 19Z TO 02Z FROM NW TO SE. && .CLIMATE... RERS ISSUED EARLIER TODAY FOR PHILADELPHIA...ALLENTOWN PA... ATLANTIC CITY NJ...AND WILMINGTON DE. HIGHLIGHTS ARE AS FOLLOWS PHILADELPHIA - 2ND WARMEST MAY AND 4TH WARMEST SPRING ALLENTOWN PA - 3RD WARMEST MAY AND 5TH WARMEST SPRING ATLANTIC CITY NJ - WARMEST MAY EVER AND 3RD WARMEST SPRING WILMINGTON DE - 3RD WARMEST MAY AND 8TH WARMEST SPRING METEOROLOGICAL SPRING IS DEFINED AS MARCH...APRIL AND MAY. AND THE OUTLOOK FOR SUMMER (JUNE...JULY AND AUGUST) - ABOVE NORMAL TEMPERATURES OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MPO 48 68 41 65 / 60 10 0 10 ABE 54 76 46 73 / 50 10 0 10 RDG 55 77 47 72 / 50 10 0 10 PHL 62 79 55 75 / 40 10 0 10 12N 54 73 47 70 / 60 10 0 10 SMQ 56 74 50 73 / 40 10 0 10 TTN 59 77 52 74 / 40 10 0 10 MIV 58 76 51 74 / 30 10 0 10 N55 62 71 55 69 / 30 10 0 10 ACY 59 76 52 73 / 30 10 0 10 ILG 61 78 53 75 / 40 10 0 10 DOV 59 77 55 75 / 30 10 0 10 GED 61 78 54 74 / 30 10 0 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && SZATKOWSKI
Hazardous weather outlook, Jun 2, 4:45 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED JUN 2 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-030845- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 445 AM EDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT ACROSS THE ENTIRE AREA. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS MAY BE MOST NUMEROUS AND MOST INTENSE OVER EASTERN PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW JERSEY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... .SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Jun 2, 5:27 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG BLACKWOOD 39.80N 75.06W
06/02/2004 CAMDEN NJ EMERGENCY MNGR
WIRES DOWN
&&
JJMLocal storm report, Jun 2, 5:56 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 2 S MOUNT HOLLY 39.97N 74.79W
06/02/2004 60 MPH BURLINGTON NJ TRAINED SPOTTER
LIMBS DOWN
0444 PM TSTM WND DMG BLACKWOOD 39.80N 75.06W
06/02/2004 CAMDEN NJ EMERGENCY MNGR
WIRES DOWN
&&
JJMNearby
Severe Thunderstorm Warnings in Maryland, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.